Alert archive / South Carolina / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 53, NWS Charleston, SC

May 4, 2012Berkeley County, Dorchester County, South Carolina

NWS Charleston, SC issued this severe thunderstorm warning at May 4, 2012, 8:46 PM EDT for Berkeley County, Dorchester County, South Carolina. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 4, 2012, 8:46 PM EDT (00:46 UTC)
Expired
May 4, 2012, 9:23 PM EDT
In force
37 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

Counties Berkeley County, SC, Dorchester County, SC

The radar

The Charleston,SC radar (KCLX), 86 km from the middle of the area, began a volume at 00:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 00:00Z, 0.8 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 00:00Z on 2012-05-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2141 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 00:00Z on 2012-05-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2141 J/kg
Mixed-layer CIN
-60 J/kg
Mixed-layer LCL
956 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
-33 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

945 
WUUS52 KCHS 050046
SVRCHS
SCC015-035-050145-
/O.NEW.KCHS.SV.W.0053.120505T0046Z-120505T0145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
846 PM EDT FRI MAY 4 2012

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN BERKELEY COUNTY IN SOUTHEAST SOUTH CAROLINA...
  NORTHERN DORCHESTER COUNTY IN SOUTHEAST SOUTH CAROLINA...

* UNTIL 945 PM EDT

* AT 846 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SEVERE THUNDERSTORMS...ALONG A LINE EXTENDING FROM 7 MILES NORTH OF
  REEVESVILLE TO REEVESVILLE...MOVING EAST AT 30 MPH.

  PREPARE NOW FOR THE FOLLOWING HAZARDS...
  DAMAGING WINDS IN EXCESS OF 60 MPH...
  HAIL UP TO QUARTER SIZE...

* SOME LOCATIONS IN THE WARNING INCLUDE...
  REEVESVILLE...SAINT GEORGE...INDIAN FIELD...HARLEYVILLE...
  DORCHESTER...GIVHANS FERRY STATE PARK...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024.

&&

LAT...LON 3302 8020 3303 8039 3305 8040 3307 8046
      3306 8061 3316 8071 3318 8078 3334 8051
      3333 8049 3329 8048 3326 8043 3327 8037
      3328 8035 3327 8030 3330 8026 3339 8025
      3339 7995
TIME...MOT...LOC 0046Z 269DEG 24KT 3331 8062 3319 8073

$$
5 follow-up statements
398 
WWUS52 KCHS 050101
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
901 PM EDT FRI MAY 4 2012

SCC015-035-050145-
/O.CON.KCHS.SV.W.0053.000000T0000Z-120505T0145Z/
DORCHESTER SC-BERKELEY SC-
901 PM EDT FRI MAY 4 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM EDT
FOR WEST CENTRAL BERKELEY AND NORTHERN DORCHESTER COUNTIES...

AT 901 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM
ROSINVILLE TO REEVESVILLE...MOVING EAST AT 25 MPH.

PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
HAIL UP TO QUARTER SIZE...

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...CROSS...
DORCHESTER...HARLEYVILLE...INDIAN FIELD...REEVESVILLE...RIDGEVILLE
AND SAINT GEORGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THESE THUNDERSTORMS. MOVE 
INDOORS IMMEDIATELY. IF THERE IS NO SAFE SHELTER AVAILABLE...STAY 
AWAY FROM ISOLATED HIGH OBJECTS AND BODIES OF WATER. IF YOU CAN HEAR 
THUNDER...YOU ARE WITHIN STRIKING DISTANCE.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

&&

LAT...LON 3333 8008 3311 8024 3305 8040 3307 8046
      3316 8071 3334 8051 3333 8049 3329 8048
      3326 8043 3327 8037 3328 8035 3327 8030
      3330 8026 3339 8025
TIME...MOT...LOC 0101Z 268DEG 24KT 3332 8051 3320 8061

$$
396 
WWUS52 KCHS 050105 CCA
SVSCHS

SEVERE WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE CHARLESTON SC
901 PM EDT FRI MAY 4 2012

SCC015-035-050145-
/O.COR.KCHS.SV.W.0053.000000T0000Z-120505T0145Z/
DORCHESTER SC-BERKELEY SC-
901 PM EDT FRI MAY 4 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM EDT
FOR WEST CENTRAL BERKELEY AND NORTHERN DORCHESTER COUNTIES...

AT 901 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM
ROSINVILLE TO REEVESVILLE...MOVING EAST AT 25 MPH.

PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
HAIL UP TO QUARTER SIZE...

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...CROSS...
DORCHESTER...HARLEYVILLE...INDIAN FIELD...REEVESVILLE...RIDGEVILLE
AND SAINT GEORGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THESE THUNDERSTORMS. MOVE 
INDOORS IMMEDIATELY. IF THERE IS NO SAFE SHELTER AVAILABLE...STAY 
AWAY FROM ISOLATED HIGH OBJECTS AND BODIES OF WATER. IF YOU CAN HEAR 
THUNDER...YOU ARE WITHIN STRIKING DISTANCE.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

&&

LAT...LON 3333 8008 3311 8024 3305 8040 3307 8046
      3316 8071 3334 8051 3333 8049 3329 8048
      3326 8043 3327 8037 3328 8035 3327 8030
      3330 8026 3339 8025
TIME...MOT...LOC 0101Z 268DEG 24KT 3332 8051 3320 8061

$$
657 
WWUS52 KCHS 050111
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
911 PM EDT FRI MAY 4 2012

SCC015-035-050145-
/O.CON.KCHS.SV.W.0053.000000T0000Z-120505T0145Z/
DORCHESTER SC-BERKELEY SC-
911 PM EDT FRI MAY 4 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM EDT
FOR WEST CENTRAL BERKELEY AND NORTH CENTRAL DORCHESTER COUNTIES...

AT 911 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM
ROSINVILLE TO INDIAN FIELD...MOVING EAST AT 30 MPH.

PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
HAIL UP TO QUARTER SIZE...

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
DORCHESTER...HARLEYVILLE AND INDIAN FIELD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. MOVE INDOORS
IMMEDIATELY. IF THERE IS NO SAFE SHELTER AVAILABLE...STAY AWAY FROM
ISOLATED HIGH OBJECTS AND BODIES OF WATER. IF YOU CAN HEAR THUNDER...
YOU ARE WITHIN STRIKING DISTANCE.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

&&

LAT...LON 3326 8018 3316 8024 3314 8040 3322 8062
      3334 8051 3333 8049 3329 8048 3326 8043
      3327 8037 3328 8035 3327 8030 3330 8026
      3339 8025
TIME...MOT...LOC 0111Z 268DEG 24KT 3332 8044 3323 8051

$$
693 
WWUS52 KCHS 050119
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
919 PM EDT FRI MAY 4 2012

SCC015-035-050145-
/O.CON.KCHS.SV.W.0053.000000T0000Z-120505T0145Z/
DORCHESTER SC-BERKELEY SC-
919 PM EDT FRI MAY 4 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM EDT
FOR WEST CENTRAL BERKELEY AND NORTH CENTRAL DORCHESTER COUNTIES...

AT 919 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS NEAR ROSINVILLE...MOVING EAST
AT 30 MPH.

PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
HAIL UP TO QUARTER SIZE...

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
HARLEYVILLE AND ROSINVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. MOVE INDOORS
IMMEDIATELY. IF THERE IS NO SAFE SHELTER AVAILABLE...STAY AWAY FROM
ISOLATED HIGH OBJECTS AND BODIES OF WATER. IF YOU CAN HEAR THUNDER...
YOU ARE WITHIN STRIKING DISTANCE.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

&&

LAT...LON 3337 8024 3326 8023 3318 8028 3318 8040
      3326 8058 3334 8051 3333 8049 3329 8048
      3326 8043 3327 8037 3328 8035 3327 8030
      3330 8026 3335 8025
TIME...MOT...LOC 0119Z 268DEG 24KT 3331 8040 3325 8045

$$
075 
WWUS52 KCHS 050123
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
923 PM EDT FRI MAY 4 2012

SCC015-035-050134-
/O.CAN.KCHS.SV.W.0053.000000T0000Z-120505T0145Z/
DORCHESTER SC-BERKELEY SC-
923 PM EDT FRI MAY 4 2012

...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL BERKELEY AND
NORTH CENTRAL DORCHESTER COUNTIES HAS BEEN CANCELLED...

AT 924 PM EDT...RADAR INDICATED THAT THE SEVERE THUNDERSTORM THAT
PROMPTED THE WARNING HAD MOVED OUT OF THE WARNED AREA...THUS THE
SEVERE THUNDERSTORM WARNING HAS BEEN CANCELED.

ALTHOUGH THE IMMEDIATE THREAT FOR DAMAGING WINDS AND LARGE HAIL HAS
ENDED...THUNDERSTORMS ARE STILL PRODUCING FREQUENT CLOUD TO GROUND
LIGHTNING STRIKES. THE SAFEST COURSE OF ACTION IS TO REMAIN INDOORS
UNTIL THE STORMS HAVE PASSED.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

LAT...LON 3337 8024 3326 8023 3318 8028 3318 8040
      3326 8058 3334 8051 3333 8049 3329 8048
      3326 8043 3327 8037 3328 8035 3327 8030
      3330 8026 3335 8025
TIME...MOT...LOC 0124Z 268DEG 24KT 3331 8036 3325 8041

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 4, 7:27 PM EDT, 1 hour 19 minutes earlier.

Area forecast discussion, May 4, 7:27 PM EDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
727 PM EDT FRI MAY 4 2012

.SYNOPSIS...
ATLANTIC HIGH PRESSURE WILL GRADUALLY SHIFT SOUTHWARD...AS A
TROUGH OF LOW PRESSURE DEVELOPS TO THE NORTH AND INLAND THROUGH
TONIGHT. A WEAK COLD FRONT WILL MOVE SOUTH INTO THE REGION
SATURDAY NIGHT INTO EARLY SUNDAY BEFORE DISSIPATING. ANOTHER COLD
FRONT IS EXPECTED TO MOVE INTO THE REGION FROM THE NORTHWEST
WEDNESDAY NIGHT.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
ISOLATED TO SCATTERED CONVECTION WILL CONTINUE NEAR OR JUST OUTSIDE
OUR NW TIER EARLY THIS EVENING...DEVELOPING ALONG A SURFACE TROUGH
AND AIDED BY A SHORT WAVE ALOFT. A COLLISION OF THIS ACTIVITY AS IT
MOVES SLOWLY EAST WILL OCCUR WITH THE INLAND PENETRATING SEA BREEZE
AFTER SUNSET. THE QUESTION THEN BECOMES...DOES NOCTURNAL
STABILIZATION AND COOLING TAKE OVER TO ALLOW FOR THE CONVECTION TO
GRADUALLY DIMINISH...OR DOES THE BOUNDARY COLLISION CAUSE STRONG
ENOUGH UPDRAFTS TO DEVELOP AND KEEP CONVECTION GOING A WHILE LONGER.
WE HAVE OPTED FOR SOMEWHAT OF A MIDDLE GROUND FORECAST...WITH
ISOLATED TO SCATTERED POPS THROUGH LATE EVENING IN AREAS FROM
JENKINS...SCREVEN AND EFFINGHAM COUNTIES IN SE GA...THROUGH
ALLENDALE...HAMPTON...INLAND JASPER..INLAND COLLETON...DORCHESTER
AND INLAND BERKELEY COUNTY IN SC. SBCAPES ARE STILL NEAR 2000
J/KG...LIFTED INDICES NEAR -5 WITH MID LEVEL LAPSE RATES NEAR 7C.
THIS SUGGESTS THAT A COUPLE OF STORMS WILL STILL BE STRONG...AND
WITH DCAPES 800 J/KG AND WET BULBS UNDER 10K FEET...GUSTY WINDS AND
SMALL HAIL ARE STILL POSSIBLE. FURTHER EAST WE DO NOT SEE THE
CONVECTION REACHING THE SAVANNAH AND BEAUFORT AREAS AT THIS POINT IN
TIME...BUT ACTIVITY WILL MAKE A RUN FOR THE CHARLESTON METRO
AREA...BUT FEEL THAT NOCTURNAL STABILIZATION WILL PREVENT IT FROM
GETTING THAT FAR EAST.

OTHERWISE FOR TONIGHT...PARTLY CLOUDY SKIES WILL BE COMMON. WITH A
WARM SOUTH TO SW SYNOPTIC FLOW OUR MIN TEMPS TONIGHT WILL YET AGAIN
BE FAR ABOVE SEASONAL NORMS.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY/...
SATURDAY...THE CENTER OF THE H5 RIDGE WILL REMAIN CENTERED WELL TO
THE WEST SATURDAY WITH THE REGION POSITIONED ALONG ITS EASTERN
FRINGE. WEST/NORTHWEST DOWNSLOPE FLOW ALOFT COUPLED WITH H8
TEMPERATURES RISING TO 16-18C WILL YIELD A RATHER WARM AFTERNOON
WITH HIGHS REACHING INTO THE UPPER 80S TO LOWER 90S BEFORE THE ONSET
OF CONVECTION. DEWPOINTS ARE FORECAST TO MIX OUT INTO LOWER-MID 60S
DURING THE AFTERNOON HOURS WITH AN OFFSHORE LOW-LEVEL FLOW LIKELY
KEEPING THE SEA BREEZE PINNED AT THE BEACHES. WEAK IMPULSES EMBEDDED
IN THE RESULTING NORTHWEST FLOW ALOFT ARE EXPECTED TO CROSS THE
CAROLINAS DURING PEAK HEATING WHICH WILL LIKELY TRIGGER ISOLATED-
SCATTERED TSTMS WHICH WILL LAST INTO THE EVENING HOURS.

GUIDANCE GENERALLY SUPPORTS TSTMS INITIATING ACROSS THE SOUTH
CAROLINA MIDLANDS...PEE DEE AND AS FAR SOUTH AS THE CHARLESTON
TRI-COUNTY AREA BY EARLY-MID AFTERNOON AS A SHORTWAVE APPROACHES. AS
IT TYPICALLY THE CASE THIS TIME OF YEAR...THE EVENTUAL CONVECTIVE
COVERAGE WILL BE HEAVILY DRIVEN BY MESOSCALE PROCESSES WHICH ARE
NEARLY IMPOSSIBLE TO PIN DOWN THIS FAR OUT. HOWEVER...THE GENERAL
TREND IS FOR TSTMS TO GRADUALLY SPREAD/DEVELOP FARTHER SOUTH TOWARDS
SOUTHEAST GEORGIA BY LATE AFTERNOON. WILL CAP POPS AT 30 PERCENT FOR
MOST LOCATIONS GIVEN THE UNCERTAINTIES ON EXACTLY HOW THE CONVECTIVE
PATTERN WILL EVOLVE...BUT HIGHER POPS MAY BE NEEDED AS CONFIDENCE
BUILDS. WILL ALSO NEED TO HANG ONTO SLIGHT CHANCE POPS ACROSS MAINLY
SOUTHEAST GEORGIA THROUGH EARLY SUNDAY MORNING AS A BACKDOOR COLD
FRONT ALONG WITH LINGERING BOUNDARIES COULD TRIGGER AND ISOLATED
SHOWER OR TSTM AT JUST ABOUT ANY TIME. LOWS WILL RANGE FROM THE
MID-UPPER 60S INLAND TO THE LOWER 70S AT THE COAST.

ISOLATED SEVERE TSTMS WILL BE POSSIBLE DURING THE AFTERNOON AND
EVENING HOURS WITH DCAPES REACHING 700-1000 J/KG DURING THE DAY.
THIS WILL SUPPORT A RISK FOR DAMAGING WINDS. 0-6KM BULK SHEAR IS
PROGGED TO REMAIN 25 KT OR LESS SO THE DEGREE OF ORGANIZATION FOR
ANY SEVERE TSTMS WILL BE MAINLY DRIVEN BY MESOSCALE BOUNDARY
COLLISIONS. WILL CONTINUE TO HIGHLIGHT A RISK FOR ISOLATED SEVERE
TSTMS IN THE HAZARDOUS WEATHER OUTLOOK.

SUNDAY...WEAKENING BACKDOOR FRONT WILL BE LOCATED SOMEWHERE ACROSS
SOUTHEAST GEORGIA SUNDAY MORNING. THE FRONT IS EXPECTED TO DISSIPATE
DURING THE DAY AS HIGH PRESSURE BEGINS TO WEDGE DOWN THE CAROLINA
COASTLINE AND ITS REMNANTS BECOMING INCREASINGLY INTERMIXED WITHIN
THE DEEPENING ONSHORE FLOW. DRIER AIR IS NOT EXPECTED TO REACH THIS
FAR SOUTH AND IS PROGGED TO REMAIN ACROSS EASTERN NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA...SO MODEST INSTABILITY COUPLED WITH HIGH
TEMPERATURES MID-UPPER 80S SHOULD BE ENOUGH TO SUPPORT ANOTHER ROUND
OF ISOLATED-SCATTERED TSTMS WITH THE HIGHEST COVERAGE OCCURRING
ACROSS INTERIOR SOUTHEAST GEORGIA NEAR THE ILL-DEFINED REMNANTS OF
THE BACKDOOR FRONT. A RISK FOR ISOLATED SHOWERS/TSTMS WILL REMAIN IN
PLACE SOUTH OF THE SAVANNAH RIVER FOR MUCH OF THE NIGHT. LOWS WILL
RANGE FROM THE LOWER-MID 60S INLAND WITH UPPER 60S/LOWER 70S AT THE
BEACHES.

MONDAY...MUCH UNCERTAINTY EXISTS WITH RESPECT TO LOW-LEVEL MOISTURE
FIELDS AND RAIN CHANCES. NAM AND ECMWF ARE MUCH MORE AGGRESSIVE IN
KEEPING HIGH PRESSURE AND RESULTING DRIER AIR DISPLACED TO THE NORTH
WHILE THE GFS DEPICTING CONSIDERABLY DRIER CONDITIONS. NOT QUITE
READY TO BUY OFF ON THE OPERATIONAL GFS SOLUTION ATTM WITH IT BEING
THE STATISTICAL OUTLIER WITH THE VARIOUS ENSEMBLE MEMBERS. WILL
MAINTAIN SLIGHT CHANCE TO CHANCE POPS WITH THE HIGHEST POPS CONFINED
TO INTERIOR SOUTHEAST GEORGIA. HIGHS WILL RANGE FROM THE UPPER 70S
TO LOWER 80S WITH LOWS LOWER-MID 60S INLAND WITH UPPER 60S AT THE
COAST.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
MEDIUM RANGE GUIDANCE IS IN DECENT AGREEMENT THROUGH MID WEEK
INDICATING THE CONTINUATION OF AN UNSETTLED PATTERN WITH UPPER
TROUGHING OVER THE AREA ALONG WITH A SURFACE TROUGH OF LOW PRESSURE.
FOLLOWED THE MORE PROGRESSIVE GFS SOLUTION WHICH INDICATES A WAVE OF
LOW PRESSURE DEVELOPING ON THE TROUGH AND PUSHING THROUGH TUESDAY
NIGHT FOLLOWED BY THE PASSAGE OF THE UPPER TROUGH AXIS WEDNESDAY
NIGHT. THUS...HAVE RAIN CHANCES THROUGH WEDNESDAY WITH TEMPERATURES
AROUND NORMAL...THEN DRIER/COOLER CONDITIONS LATER IN THE WEEK.

&&

.AVIATION /00Z SATURDAY THROUGH WEDNESDAY/...
FOR THE MOST PART CONDITIONS AT BOTH TERMINALS WILL BE VFR THROUGH
00Z SUNDAY.

ISOLATED TO SCATTERED CONVECTION INLAND THIS EVENING IS EXPECTED
TO NOT REACH EITHER TERMINAL AS IT MOVES EAST BUT DIMINISHES.
THERE IS A BETTER CHANCE OF ISOLATED TO SCATTERED CONVECTION
SATURDAY AFTERNOON/EVENING IN ADVANCE OF A COLD FRONT FROM THE
NORTH...BUT PROBABILITIES ARE FAR TOO LOW TO INCLUDE WITH THE
LATEST SET OF TAFS.

CONSIDERABLE MOISTURE TRAPPED BENEATH THE INVERSION MAY RESULT IN
A BRIEF PERIOD OF MVFR CEILINGS A FEW HOURS EITHER SIDE OF
DAYBREAK SATURDAY. LATER TAF ISSUANCES WILL NEED TO ADDRESS THIS
POSSIBILITY.

EXTENDED AVIATION OUTLOOK...THERE IS A CHANCE FOR TSTMS TO IMPACT
THE TERMINALS THROUGH THE WEEKEND.

&&

.MARINE...
A TROUGH OF LOW PRESSURE CURRENTLY DEVELOPING TO THE NORTH AND
WEST WILL STEADILY SLIP TOWARD THE COASTLINE OVERNIGHT...TIGHTENING
THE PRESSURE GRADIENT OVER THE WATERS. SOUTH TO SOUTHWEST WINDS
WILL GENERALLY REMAIN 15 KT OR LESS WITH SEAS 2 TO 3 FT.

SATURDAY THROUGH WEDNESDAY...WINDS WILL BECOME MORE OFFSHORE
SATURDAY AHEAD OF A BACKDOOR COLD FRONT WHICH WILL DROP S INTO THE
WATERS SATURDAY NIGHT. WINDS WILL THEN VEER EAST/NORTHEAST BEHIND
THE FRONT SATURDAY NIGHT AN PERSIST THROUGH MONDAY BEFORE SHIFTING
MORE SOUTHERLY MONDAY NIGHT INTO TUESDAY. WINDS WILL GENERALLY
REMAIN BELOW 20 KT THROUGH THE PERIOD...ALTHOUGH COMBINED SEAS
COULD APPROACH SMALL CRAFT ADVISORY CRITERIA MONDAY ACROSS MAINLY
THE GEORGIA OFFSHORE WATERS.

&&

.TIDES/COASTAL FLOODING...
THE PROXIGEAN SPRING TIDES WILL IMPACT THE AREA SATURDAY NIGHT
INTO SUNDAY NIGHT...ALONGSIDE THE OCCURRENCE OF THE YEARS CLOSEST
PERIGEE WITHIN 2 MINUTES OF THE FULL MOON. PROJECTED TIDE LEVELS
ARE ALREADY EXPECTED TO BE CLOSE TO SHALLOW COASTAL FLOODING
CRITERIA...AND EVEN A SMALL INCREASE IN WAVE ACTION AND/OR ONSHORE
WIND COULD NECESSITATE THE NEED FOR COASTAL FLOOD ADVISORIES.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&

SYNOPSIS...
NEAR TERM...
SHORT TERM...RJB
LONG TERM...RJB
AVIATION...
MARINE...
TIDES/COASTAL FLOODING...
Hazardous weather outlook, May 4, 3:57 PM EDT, 4 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
357 PM EDT FRI MAY 4 2012

GAZ117-119-139-141-SCZ048>051-052000-
COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
357 PM EDT FRI MAY 4 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

SEVERE THUNDERSTORMS...SCATTERED SHOWERS AND THUNDERSTORMS ARE
EXPECTED SATURDAY AFTERNOON INTO SATURDAY EVENING. A FEW OF THESE
THUNDERSTORMS COULD BECOME SEVERE...CAPABLE OF PRODUCING DAMAGING
WINDS AND LARGE HAIL.

COASTAL FLOODING...THE PROXIGEAN SPRING TIDES WILL OCCUR THIS
WEEKEND...RESULTING IN ELEVATED TIDE LEVELS. SHALLOW COASTAL
FLOODING MAY OCCUR WITH THE SATURDAY EVENING AND SUNDAY EVENING
HIGH TIDESN AND COASTAL FLOOD ADVISORIES MAY BE REQUIRED AT A
LATER TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ330-350-352-354-370-374-GAZ087-088-099>101-114>116-118-137-138-
140-SCZ040-042>045-047-052-052000-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SOUTH SANTEE RIVER SC TO SAVANNAH GA EXTENDING FROM
20 NM TO 40 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-TIDAL BERKELEY-
357 PM EDT FRI MAY 4 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

SEVERE THUNDERSTORMS...SCATTERED SHOWERS AND THUNDERSTORMS ARE
EXPECTED SATURDAY AFTERNOON INTO SATURDAY EVENING. A FEW OF THESE
THUNDERSTORMS COULD BECOME SEVERE...CAPABLE OF PRODUCING DAMAGING
WINDS AND LARGE HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 4, 10:03 PM EDTSpecial Weather StatementCHSBerkeley27 min
May 4, 10:41 PM EDTSpecial Weather StatementCHSAllendale, Hampton49 min
May 4, 11:32 PM EDTSpecial Weather StatementCHSHampton43 min
May 5, 12:19 AM EDTSpecial Weather StatementCHSColleton26 min
May 5, 7:58 PM EDTSpecial Weather StatementCHSBerkeley47 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.